SMITH & NEPHEW, INC. LGN OFFSET COUPLER TRIAL 6MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
71434306 |
| Medical Device Problem Codes |
Positioning Failure (1158); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a tka surgery, one (1) lgn offset coupler trial 6mm wouldn't lock into the femur and the screw fell out.The procedure was resumed, after a non-significant delay, with a change in surgical technique.No injury was reported as a consequence of this issue.
Additional Manufacturer Narrative
Additional information: b5 h11: after further assessment of the information gathered by the manufacturer, it was identified that this event should be re-evaluated for mdr reporting.The original information stated that during a tka surgery, one (1) lgn offset coupler trial 6mm wouldn't lock into the femur and the screw fell out.However, after further clarification and information received, it was determined that the issue does not meet the criteria to be reportable, since the device broke on the back table and not inside the patient and therefore, there was no reportable malfunction.Moreover, if the device malfunction were to recur, it would not be likely to cause or contribute to a death or serious injury.If additional details confirm the occurrence of a reportable event, we will update our records accordingly and submit a subsequent report detailing both the event and our completed investigations.Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during a tka surgery, one (1) lgn offset coupler trial 6mm wouldn't lock into the femur and the screw fell out.The device broke on the back table and not inside the procedure.The procedure was resumed, after a non-significant delay, with a change in surgical technique.Typical revision flow was performed to complete the procedure.No injury was reported as a consequence of this issue.